Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at May 19, 2018, 4:01 PM EDT for Cuyahoga County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 4:01 PM EDT (20:01 UTC)
- Expired
- May 19, 2018, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 33 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WWUS81 KCLE 192001
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
401 PM EDT SAT MAY 19 2018
OHZ011-012-192030-
Lake-Cuyahoga-
401 PM EDT SAT MAY 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...
At 358 PM EDT, strong thunderstorms were located over Fairview Park
northeast to Cleveland and Euclid, moving northeast at 30 mph.
Torrential rainfall is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
I-90 on the east side of Cleveland, downtown Cleveland, Willowick,
Lakewood, Euclid, Cleveland Heights, Willoughby, Eastlake,
Timberlake, Lakeline, Shaker Heights, South Euclid, Brook Park,
Mayfield Heights, East Cleveland, Fairview Park, Lyndhurst,
University Heights, Wickliffe, Brooklyn and Richmond Heights.
LAT...LON 4169 8142 4157 8137 4157 8139 4155 8140
4141 8183 4147 8183
TIME...MOT...LOC 1958Z 224DEG 27KT 4151 8166
$$
OudemanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at May 19, 2:03 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 19, 2:03 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 203 PM EDT Sat May 19 2018 .SYNOPSIS... A warm front over Ohio will move north over Lake Erie this afternoon. An area of low pressure will move east along the front and cross Lake Erie this evening. A trailing cold front will move across the local area tonight. High pressure will build into the area from the upper Great Lakes on Sunday. && .NEAR TERM /THROUGH SUNDAY/... Showers are increasing as expected but coverage of thunderstorms has been limited in coverage due to weak low level lapse rates. Mixed layer CAPE remains only around 500 J/kg and not expected to get a lot higher. Best chances for a few stronger storms will be focused across far NE Ohio into NW PA where shear is a little higher. Otherwise still expecting thunderstorms this afternoon to be efficient rain producers with dewpoints in the mid 60s and PW values on the 12Z PIT sounding of 1.50 inches. Previous discussion... There is a lot less shower activity going on than was expected. Have actually been seeing a decrease in coverage so much of the area may end up being dry through midday. A warm front will continue to drift north across the region today and should see showers break out again early this afternoon. By that time surface dew points will be into the lower 60s. Forecast soundings and other guidance shows CAPE values reaching 1000 J/KG by 18z. That should be good enough for embedded to scattered thunderstorms. Coverage will peak late in the afternoon and early in the evening. A surface cold front will cross the region tonight and expect the showers to diminish quickly from west to east. By daybreak most of the area should be dry. The exception to this will be over the east end of the area where there could be some instability showers through mid morning. After that...high pressure will build in and there could be partial sunshine during the afternoon. Have had to lower temps for Sunday given a northerly flow. Suspect these numbers will have to be lowered even further. For today...temps will again be dependent on precip coverage and sky cover. Most locations should make a run for the upper 70s before the precip really gets going this afternoon. QPF totals in the half inch range seem reasonable most areas. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The short term begins Sunday night with models showing a surface low moving into central Illinois from Missouri. Across the Great Lakes, models have high pressure. Expect there will be convection/rain in the overrunning ahead of the low and models do print out precip associated with the system from MO into OH. Will have the best chance for precip across the southwest counties with likely pops. Further north and northeast am concerned that lower level dry air will be flowing into the region out of the high so will have only chance/slight chance pops. Monday, this situation will persist as the low slowly drifts to Indiana. The high will lift north slightly bringing the favored area for precip across the northern counties. Monday night still not a lot of change however the best moisture begins to move east. Will have chance pops for the night. Tuesday the low will be on top of the area. Li's drop to -8 south and east on the GFS. Will have likely pops east half for convection and chance pops west. Wednesday high pressure begins building south into the area and will have a dry forecast. Temps mild with 70s common. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Models continue building high pressure from Wednesday through Wednesday night and Thursday. The high moves to western NY Friday. Next chance of rain will come Friday night and Saturday as low pressure moves into the western lakes and moisture surges north ahead of the low across the region. Highs 70s and lower 80s. && .AVIATION /18Z Saturday THROUGH Thursday/... Regional radars show showers expanding this afternoon as an upper level wave lifts northeast across the area. Coverage of thunderstorms has been limited thus far but some expansion is expected over the next couple hours, gradually shifting east with time. Ceilings will generally be VFR outside of showers but any shower or thunderstorm that does occur will produce brief heavy rain and may cause visibilites to drop to 1 mile. Southerly winds have generally been 10-15 knots except at ERI where southerly winds are gusting as high as 30 knots. Low pressure will depart to the northeast tonight with a cold front sinking south across the area. Winds will shift around to the northwest and expect an IFR stratus deck to develop at most sites with some patchy fog as the cooler air arrives. Visibilites may be lower if any breaks in the clouds develop where dewpoints remain high. Visibilities should improve quickly by 13Z on Sunday but stratus will take some time to gradually lift and erode. OUTLOOK...Non VFR possible Monday through Tuesday. && .MARINE... Will allow small craft advisory to end as winds and waves have been diminishing. Winds and waves will remain below advisory criteria for the balance of the forecast. Main threat to boating will be thunderstorms this afternoon and again Sunday night through Tuesday. Wind speeds will remain 15 knots or less through the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...KEC/Kubina SHORT TERM...TK LONG TERM...TK AVIATION...KEC MARINE...TK
Hazardous weather outlook, May 19, 3:43 AM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 343 AM EDT Sat May 19 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-200745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 343 AM EDT Sat May 19 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
401 PM EDT SAT MAY 19 2018
OHZ011-012-192030-
Lake-Cuyahoga-
401 PM EDT SAT MAY 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...
At 358 PM EDT, strong thunderstorms were located over Fairview Park
northeast to Cleveland and Euclid, moving northeast at 30 mph.
Torrential rainfall is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
I-90 on the east side of Cleveland, downtown Cleveland, Willowick,
Lakewood, Euclid, Cleveland Heights, Willoughby, Eastlake,
Timberlake, Lakeline, Shaker Heights, South Euclid, Brook Park,
Mayfield Heights, East Cleveland, Fairview Park, Lyndhurst,
University Heights, Wickliffe, Brooklyn and Richmond Heights.
LAT...LON 4169 8142 4157 8137 4157 8139 4155 8140
4141 8183 4147 8183
TIME...MOT...LOC 1958Z 224DEG 27KT 4151 8166
OudemanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:24 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lake | 4 hr |
| May 19, 5:05 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lake | 3 hr |
| May 19, 5:33 PM EDT | Special Weather Statement | CLE | Ashtabula | 57 min |
| May 19, 6:36 PM EDT | Special Weather Statement | CLE | Erie | 54 min |
| May 19, 6:52 PM EDT | Special Weather Statement | CLE | Crawford | 53 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.